OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 29, Iss. 11 — Nov. 1, 2012
  • pp: 2376–2380

Gaussian beam scattering by a rotationally uniaxial anisotropic sphere

Mingjun Wang, Huayong Zhang, Guosheng Liu, and Yingle Li  »View Author Affiliations


JOSA A, Vol. 29, Issue 11, pp. 2376-2380 (2012)
http://dx.doi.org/10.1364/JOSAA.29.002376


View Full Text Article

Enhanced HTML    Acrobat PDF (268 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Within the generalized Lorenz–Mie theory framework, an analytic solution to Gaussian beam scattering by a rotationally uniaxial anisotropic sphere is presented. The scattered fields as well as the fields within the anisotropic sphere are expanded in terms of infinite series with spherical vector wave functions by using an appropriate expansion of the incident Gaussian beam. The unknown expansion coefficients are determined from a system of linear equations derived from the boundary conditions. Numerical results of the normalized differential scattering cross section are shown, and the scattering characteristics are discussed concisely.

© 2012 Optical Society of America

OCIS Codes
(140.3430) Lasers and laser optics : Laser theory
(260.2110) Physical optics : Electromagnetic optics
(290.4020) Scattering : Mie theory

ToC Category:
Scattering

History
Original Manuscript: August 15, 2012
Revised Manuscript: September 23, 2012
Manuscript Accepted: September 27, 2012
Published: October 18, 2012

Virtual Issues
Vol. 7, Iss. 12 Virtual Journal for Biomedical Optics

Citation
Mingjun Wang, Huayong Zhang, Guosheng Liu, and Yingle Li, "Gaussian beam scattering by a rotationally uniaxial anisotropic sphere," J. Opt. Soc. Am. A 29, 2376-2380 (2012)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-29-11-2376


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. Y. L. Geng, X. B. Wu, L. W. Li, and B. R. Guan, “Mie scattering by a uniaxial anisotropic sphere,” Phys. Rev. E. 70, 056609 (2004). [CrossRef]
  2. Y. L. Geng and C. W. Qiu, “Extended Mie theory for a gyrotropic-coated conducting sphere: an analytical approach,” IEEE Trans. Antennas Propag. 59, 4364–4368 (2011). [CrossRef]
  3. V. Schmidt and T. Wriedt, “T-matrix method for biaxial anisotropic particles,” J. Quant. Spectrosc. Radiat. Transfer 110, 1392–1397 (2009). [CrossRef]
  4. H. S. Chen, B.-I. Wu, B. L. Zhang, and J. A. Kong, “Electromagnetic wave interactions with a metamaterial cloak,” Phys. Rev. Lett. 99, 063903 (2007). [CrossRef]
  5. X. X. Cheng, H. S. Chen, and X. M. Zhang, “Cloaking a perfectly conducting sphere with rotationally uniaxial nihility media in monostatic radar system,” Progress Electromagn. Res. 100, 285–298 (2010). [CrossRef]
  6. G. Gouesbet, B. Maheu, and G. Gréhan, “Light scattering from a sphere arbitrarily located in a Gaussian beam, using a Bromwich formulation,” J. Opt. Soc. Am. A. 5, 1427–1443 (1988). [CrossRef]
  7. B. Maheu, G. Gouesbet, and G. Gréhan, “A concise presentation of the generalized Lorenz-Mie theory for arbitrary location of the scatterer in an arbitrary incident profile,” J. Opt. 19, 59–67 (1988). [CrossRef]
  8. G. Gouesbet, J. A. Lock, and G. Gréhan, “Generalized Lorenz–Mie theories and description of electromagnetic arbitrary shaped beams: Localized approximations and localized beam models, a review,” J. Quant. Spectrosc. Radiat. Transfer 112, 1–27 (2011). [CrossRef]
  9. G. Gouesbet, “T-matrix formulation and generalized Lorenz–Mie theories in spherical coordinates,” Opt. Commun. 283, 517–521 (2010). [CrossRef]
  10. L. W. Davis, “Theory of electromagnetic beam,” Phys. Rev. A 19, 1177–1179 (1979). [CrossRef]
  11. A. Doicu and T. Wriedt, “Computation of the beam-shape coefficients in the generalized Lorenz-Mie theory by using the translational addition theorem for spherical vector wave functions,” Appl. Opt. 36, 2971–2978 (1997). [CrossRef]
  12. H. Y. Zhang and Y. P. Han, “Addition theorem for the spherical vector wave functions and its application to the beam shape coefficients,” J. Opt. Soc. Am. B 25, 255–260 (2008). [CrossRef]
  13. K. F. Ren, G. Gouesbet, and G. Gréhan, “Integral localized approximation in generalized Lorenz–Mie theory,” Appl. Opt. 37, 4218–4225 (1998). [CrossRef]
  14. J. A. Stratton, Electromagnetic Theory (McGraw-Hill, 1941).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1. Fig. 2. Fig. 3.
 
Fig. 4.
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited